Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2019, 6:08 PM CDT for Cheatham County, Robertson County, Sumner County, Tennessee. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2019, 6:08 PM CDT (23:08 UTC)
- Expired
- Mar 30, 2019, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:17 PM CDT | TSTM WND DMG | 6 W Orlinda, TN | NWS STORM SURVEY DETERMINED AN 8 MILE LONG BY 1 MILE WIDE DOWNBURST CAUSED SPORADIC DAMAGE FROM 3 MILES WEST TO 5 MILES EAST OF ORLINDA. AT LEAST 10 BARNS SUFFERED ROOF AND SIDING DAMAGE...SEVERAL OUTBUILDINGS WERE DESTROYED...AND A FEW HOMES LOST SHINGLES. SC |
| Mar 30, 6:21 PM CDT | TSTM WND DMG | Orlinda, TN | DAMAGE TO HOMES AND POWER POLES IN THE 8700 BLOCK OF HWY 49 NEAR ORLINDA. |
| Mar 30, 6:25 PM CDT | FUNNEL CLOUD | 3 N Cross Plains, TN | FUNNEL CLOUD AND 70 MPH WIND GUST. |
| Mar 30, 6:25 PM CDT | TSTM WND DMG | 2 E Orlinda, TN | POWER POLE AND LINES DOWN IN ROAD AT COOK ROAD AND HIGHWAY 52. |
| Mar 30, 6:30 PM CDT | TSTM WND DMG | 3 E Cross Plains, TN | LIMBS WERE BLOWN DOWN NEAR I-65 AND CROSS PLAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS54 KOHX 302308
SVROHX
TNC021-147-165-302345-
/O.NEW.KOHX.SV.W.0009.190330T2308Z-190330T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
608 PM CDT Sat Mar 30 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Sumner County in Middle Tennessee...
North central Cheatham County in Middle Tennessee...
Robertson County in Middle Tennessee...
* Until 645 PM CDT.
* At 608 PM CDT, a severe thunderstorm was located near Springfield,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Portland, Pleasant View, Orlinda, Adams, Cedar Hill and
Mitchellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 8648 3637 8714 3664 8707 3665 8659
3663 8656 3665 8651 3665 8645
TIME...MOT...LOC 2308Z 250DEG 49KT 3653 8696
HAIL...<.75IN
WIND...60MPH
$$
131 follow-up statement
030
WWUS54 KOHX 302315
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
615 PM CDT Sat Mar 30 2019
TNC021-147-165-302345-
/O.CON.KOHX.SV.W.0009.000000T0000Z-190330T2345Z/
Sumner TN-Cheatham TN-Robertson TN-
615 PM CDT Sat Mar 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN SUMNER...NORTH CENTRAL CHEATHAM AND ROBERTSON
COUNTIES...
At 615 PM CDT, a severe thunderstorm was located near Springfield,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Portland, Pleasant View, Orlinda, Adams, Cedar Hill and
Mitchellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 8648 3637 8714 3664 8707 3665 8659
3663 8656 3665 8651 3665 8645
TIME...MOT...LOC 2315Z 250DEG 49KT 3657 8684
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:31 PM CDT, 37 minutes earlier.
Area forecast discussion, Mar 30, 5:31 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 531 PM CDT Sat Mar 30 2019 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION...At 525 PM CST, a cold front was moving through Dover and Erin in northwest Middle Tn. A narrow band of showers and storms ahead of the front was non-severe, but may be producing some 40 mph winds and small hail. Reports have been received of isolated wind damage in West Tn. These reports are likely from non-thunderstorm winds just behind the front. It looks like this pattern could continue with some gusts of 40-45 mph just behind the front as it moves eastward across the I-65 corridor through the next hour or 2. There is still a brief window of opportunity for some marginally severe cells in the next hour or 2, but that window will shut quickly as the sun sets and the line moves east of I-65. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Sunday evening through Monday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13
Hazardous weather outlook, Mar 30, 6:04 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 604 AM CDT Sat Mar 30 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-311115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 604 AM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to possibly severe thunderstorms will roll through the mid state late this afternoon and into the evening hours. Damaging straight line winds will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing temperatures and frost will be possible Sunday night. Another round of frost is possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and evening. 21
In the hours before
Special weather statement, Mar 30, 5:23 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
523 PM CDT Sat Mar 30 2019
TNZ024-025-056>058-060-302315-
Hickman TN-Dickson TN-Lewis TN-Humphreys TN-Maury TN-Perry TN-
523 PM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...SOUTHERN
DICKSON...NORTHWESTERN MAURY...PERRY...SOUTHERN HUMPHREYS AND HICKMAN
COUNTIES UNTIL 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hurricane Mills to 6 miles
west of Linden. Movement was east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Hohenwald, Centerville, Linden, White Bluff, Burns,
Hurricane Mills, Charlotte, Lobelville, Gordonsburg, Kimmins, Bon
Aqua, Primm Springs, Lyles, I-40 Near The Tennessee River, Bucksnort,
Pinewood, Hampshire, Pleasantville and Williamsport.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8797 3590 8793 3596 8794 3625 8718
3624 8718 3586 8721 3584 8718 3555 8724
3549 8798 3553 8798 3560 8802
TIME...MOT...LOC 2223Z 253DEG 48KT 3591 8787 3558 8795
SchaperSpecial weather statement, Mar 30, 6:02 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
602 PM CDT Sat Mar 30 2019
TNZ006>008-025>028-057-059-302345-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Wilson TN-Cheatham TN-Sumner TN-Montgomery TN-
602 PM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...DICKSON...EASTERN
MONTGOMERY...WESTERN SUMNER...NORTHWESTERN WILLIAMSON...NORTHWESTERN
WILSON...CHEATHAM...NORTH CENTRAL HICKMAN AND ROBERTSON COUNTIES
UNTIL 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a cold front, extending from just east of Clarksville, down to
Centerville. Movement was east at 55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms and with the passage of the cold front. A few trees may
fall as the storms and cold front move through the area.
Locations impacted include...
Gallatin, Springfield, Dickson, Ashland City, Nashville, Clarksville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Forest Hills, Oak Hill, Coopertown, White
Bluff, Belle Meade, Kingston Springs and Lakewood.
LAT...LON 3665 8638 3613 8656 3593 8749 3664 8725
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2259Z 250DEG 49KT 3663 8720 3603 8741
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM CDT | Freeze Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 23 hr |
| Mar 30, 5:23 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 52 min |
| Mar 30, 6:02 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 43 min |
| Mar 30, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 41 min |
| Mar 30, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson | 31 min |
| Mar 30, 6:18 PM CDT | Tornado Warning | OHX | Robertson | 27 min |
| Mar 30, 6:32 PM CDT | Tornado Warning | OHX | Sumner | 16 min |
| Mar 30, 6:32 PM CDT | Tornado Warning | OHX | Maury, Williamson | 28 min |
| Mar 30, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 44 min |
| Mar 30, 6:54 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.